Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 30, NWS Shreveport, LA

March 2, 20214 counties in Texas

NWS Shreveport, LA issued this river flood warning at Mar 2, 2021, 8:25 AM CST for 4 counties in Texas. It took effect at Mar 2, 2021, 11:00 PM CST. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Mar 2, 2021, 8:25 AM CST (14:25 UTC)
In effect from
Mar 2, 2021, 11:00 PM CST
Expired
Mar 5, 2021, 12:00 PM CST
In force
61 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 57 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Beckville (BEKT2). The gauge peaked at 25.04 ft at Mar 2, 2021, 10:00 PM CST.

actionminormoderate20253003/0203/0303/0403/0503/06
Action stage
25.5 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08022040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

786 
WGUS44 KSHV 021425
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
825 AM CST Tue Mar 2 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following river in Texas...

  Sabine River Near Beckville affecting Rusk, Panola, Harrison and 
  Gregg Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-203-365-401-031600-
/O.NEW.KSHV.FL.W.0030.210303T0500Z-210305T1800Z/
/BEKT2.1.ER.210303T0500Z.210304T0000Z.210305T0000Z.NO/
825 AM CST Tue Mar 2 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Sabine River Near Beckville.
* From this evening to Friday afternoon.
* At 7:45 AM CST Tuesday the stage was 23.7 feet.
* Flood stage is 26 feet.
* Minor flooding is forecast.
* Forecast...The Sabine River is expected to rise above flood stage 
  late this Tuesday evening and crest near 26.7 feet Wednesday 
  evening.  It will then fall below flood stage Thursday evening.
* Impact...At 26.0 feet, Expect lowland flooding of the heavily 
  wooded floodplain. In addition, oil field operations in and near 
  the floodplain will be affected and steps should be taken to 
  secure petroleum equipment.


&&

LAT...LON 3240 9458 3239 9434 3219 9419 3219 9433
      3238 9458

$$

08
1 follow-up statement
764 
WGUS84 KSHV 031417
FLSSHV

Flood Statement
National Weather Service Shreveport LA
817 AM CST Wed Mar 3 2021

...The Flood Warning is cancelled for the following river in Texas...

  Sabine River Near Beckville affecting Rusk, Panola, Harrison and 
  Gregg Counties.

...The Flood Warning continues for the following river in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

TXC183-203-365-401-031530-
/O.CAN.KSHV.FL.W.0030.000000T0000Z-210303T1417Z/
/BEKT2.1.ER.210303T0500Z.210304T0000Z.210305T0000Z.NO/
817 AM CST Wed Mar 3 2021

...The Flood Warning for the Sabine River Near Beckville has been 
cancelled...

The Flood Warning is cancelled for
  the Sabine River Near Beckville.
* At 7:45 AM CST Wednesday the stage was 24.8 feet.
* Flood stage is 26 feet.
* Forecast...The river is expected to fall to 21.3 feet Monday 
  morning and remain below flood stage.


&&

LAT...LON 3240 9458 3239 9434 3219 9419 3219 9433
      3238 9458

$$

TXC423-499-041600-
/O.EXT.KSHV.FL.W.0025.000000T0000Z-210307T1500Z/
/MLAT2.1.ER.210228T1630Z.210303T0100Z.210306T2100Z.NO/
817 AM CST Wed Mar 3 2021

...The Flood Warning is now in effect until late Sunday morning...

The Flood Warning continues for
  the Sabine River Near Mineola.
* Until Sunday morning.
* At 7:15 AM CST Wednesday the stage was 15.7 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 AM CST Wednesday was 15.7 feet.
* Forecast...The river is expected to fall below flood stage 
  Saturday afternoon and continue falling to 12.8 feet Monday 
  morning.
* Impact...Minor lowland flooding to slowly diminish throughout the 
  remainder of this week and end Saturday afternoon.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 2, 6:07 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 2, 6:07 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
607 AM CST Tue Mar 2 2021

.AVIATION...

Seeing the last of the rain moving into the TXK and TYR terminals
as we speak as an upper level trough will move ovhd later today.
Ceilings are mostly in the 4-10kft range this morning with the
exception of the LFK terminal which continues to deal with IFR
ceilings. Not seeing any reduction in VSBYS with the remaining
rainfall this morning but could not rule out MVFR VSBYS at the
ELD/MLU or LFK terminals until we can get the precipitation east
of all our terminal locations later this afternoon. Have also
cleared cloud cover out from west to east across our airspace in
this TAF package as well. Look for N to NE winds today near 10kts
or less with winds becoming light and variable to near calm this
evening into the overnight hours.

Introduced MVFR VSBYS across most terminal locations near or
after 06z tonight given the wet soils, clear skies and light
winds.

13

&&

.PREV DISCUSSION... /issued 401 AM CST Tue Mar 2 2021/

SHORT TERM.../Today through Wednesday/

Latest Water Vapor analysis showing a vigorous upper level trough
spinning across SW OK/N TX attm with widespread rainfall confined
to RRQ of 135kt upper jet streak across Deep East Texas into
Northern Miss attm. Water Vapor also showing an area of much drier
air from Central TX north and east into the Middle Red River
Valley of NE TX/SE OK and SW AR and it's this drier air that is
choking off any more than just lighter returns near and northwest
of a Lufkin, Texas to Shreveport, Louisiana to El Dorado, Arkansas
line. Enhanced area of lift underneath and just to the east of the
eastward moving trough should help to overcome the drier air in
place somewhat as we go through the day across at least the
northern half but the general trend should be for decreasing
precipitation chances as we go through the day from west to east.
Having said that, highest pops today are obviously warranted across
our southeast third tapering pops back to low end chance variety
across our western third early this morning with precipitation
quickly exiting the region from west to east, ending across our
eastern third by late afternoon. Should see the sun returning as
well across all but our southeast third by late this afternoon
which will allow for a descent warmup with upper 50s possible
across our west. Cooler temperatures due to longer duration of
precip and cloud cover across our east with highs near 50.

Sfc ridge axis builds across our region overnight with winds
becoming light and with clearing skies, that should set the stage
for descent radiational cooling conditions. Given the wet soil, it
could also set the stage for the development of patchy fog.
Assuming we do see this fog development and temperatures are
allowed to fall through the dewpoint, then that patchy fog could
develop into freezing fog. Will need to keep a close eye on this
overnight as dense freezing fog could result in some travel issues
during the predawn hours Wed Morning.

That sfc ridge will shift slowly eastward on Wednesday allowing
for a nice warmup areawide with afternoon highs ranging in the 60s
areawide.

13

LONG TERM.../Wednesday Night through Monday/

Northwest flow continues to start the long term period, as a surface
ridge axis gradually proceeds eastward across the Ark-La-Tex into
the Mississippi River Valley. Calm surface winds prevail until
Thursday afternoon, before lightly picking up out of the southeast,
as the surface ridge axis exits. At the same time, the next
shortwave begins to exit the Rocky Mountains, boosting precipitation
chances by Friday morning. That said, rainfall will remain
unimpressive with WPC seven-day QPF values expected to stay below an
inch at the moment. After the shortwave exits by Saturday afternoon,
the next ridge enters the area, with the ridge axis over the Ark-La-
Tex by Sunday afternoon. Surface winds return out of the southeast
and intensify by Monday afternoon, maintaining warm air advection
into the beginning of the work week.

Throughout the full long-term period, near average temperatures in
the mid-60s for highs and low-40s for lows, will be maintained with
certain exceptions before and after the main disturbance arrives on
Friday. That includes enhanced radiational cooling on Wednesday
night as cleared skies and calm winds drive temperatures down to the
upper 30s, and highs boosted into the low 70s on Thursday and Monday
afternoon from warm air advection. Outside of Friday and Saturday,
dry conditions are expected through the long term period.

/16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  32  64  39 /  50   0   0   0
MLU  48  33  62  38 / 100   0   0   0
DEQ  55  29  65  36 /  30   0   0   0
TXK  54  32  63  39 /  40   0   0   0
ELD  48  30  63  36 /  70   0   0   0
TYR  57  34  66  41 /  30   0   0   0
GGG  56  32  64  38 /  40   0   0   0
LFK  58  34  66  39 /  50   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/13/16
Hazardous weather outlook, Mar 2, 4:59 AM CST, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
459 AM CST Tue Mar 2 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
459 AM CST Tue Mar 2 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Wet weather ends today and skies clear out by this afternoon,
enhancing radiational cooling as winds relax. This sets the stage
for patchy fog and patchy freezing fog tonight. If patchy freezing
fog becomes dense, bridges and overpasses can become slick with
ice.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Rainfall returns to the area by Friday, however, nuisance
flooding across low lying and poor drainage areas would be the
maximum impact expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

16

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:06 AM CSTRiver Flood WarningSHVCass, Harrison, Marion4 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.